Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 6, 2017, 3:29 AM CST for 22 counties in Texas. It took effect at Feb 6, 2017, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2017, 3:29 AM CST (09:29 UTC)
- In effect from
- Feb 6, 2017, 12:00 PM CST
- Expired
- Feb 6, 2017, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
All 22 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3901 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484 WWUS84 KLUB 060929 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 329 AM CST MON FEB 6 2017 TXZ043-044-061030- /O.CAN.KLUB.FW.A.0001.170206T1800Z-170207T0000Z/ KENT-STONEWALL- 329 AM CST MON FEB 6 2017 ...FIRE WEATHER WATCH IS CANCELLED FOR KENT AND STONEWALL COUNTIES FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH. ELEVATED FIRE WEATHER CONDITIONS STILL EXIST FOR KENT AND STONEWALL COUNTIES...AND THEREFORE...OUTDOOR BURNING AND ACTIVITIES THAT INVOLVE OPEN SPARKS OR FLAMES ARE DISCOURAGED. $$ TXZ021>042-061800- /O.UPG.KLUB.FW.A.0001.170206T1800Z-170207T0000Z/ /O.NEW.KLUB.FW.W.0001.170206T1800Z-170207T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- 329 AM CST MON FEB 6 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ALL BUT THE EXTREME SOUTHERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST AT 25 TO 35 MPH WITH GUSTS TO 45 * TEMPERATURES...RANGING FROM THE MID 70S TO LOWER 80S...OR ABOUT 20 DEGREES ABOVE NORMAL * HUMIDITY...BOTTOMING OUT FROM 10 TO 15 PERCENT. * FUELS...DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. THESE CONDITIONS CAN CREATE RAPID WILDFIRE GROWTH. && $$
2 follow-up statements
778 WWUS84 KLUB 061742 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1142 AM CST MON FEB 6 2017 TXZ021>042-070000- /O.CON.KLUB.FW.W.0001.170206T1800Z-170207T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- 1142 AM CST MON FEB 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ALL BUT THE EXTREME SOUTHERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * WIND...WEST WINS SUSTAINED BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 BY THIS AFTERNOON...LASTING THROUGH SUNSET. * TEMPERATURES...RANGING FROM THE MID 70S TO LOWER 80S...OR ABOUT 20 DEGREES ABOVE NORMAL * HUMIDITY...MINIMUM AFTERNOON READINGS FROM 10 TO 15 PERCENT. * FUELS...DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. THESE CONDITIONS CAN CREATE RAPID WILDFIRE GROWTH. && $$
732 WWUS84 KLUB 070007 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 607 PM CST MON FEB 6 2017 TXZ021>042-070115- /O.EXP.KLUB.FW.W.0001.000000T0000Z-170207T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- 607 PM CST MON FEB 6 2017 ...RED FLAG WARNING HAS EXPIRED FOR THE SOUTH PLAINS AREA FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... WESTERLY WINDS ARE DIMINISHING BUT WILL REMAIN BREEZY OVERNIGHT. WINDS WILL INCREASE AGAIN AROUND MIDDAY ON TUESDAY, BUT THE COMBINATION OF WIND SPEEDS AND HUMIDITY ARE NOT EXPECTED TO REQUIRE A RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 6, 3:10 AM CST, 19 minutes earlier.
Area forecast discussion, Feb 6, 3:10 AM CST, 19 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 310 AM CST Mon Feb 6 2017 .SHORT TERM... A weak shortwave was working its way across western NM early this morning while a surface low was developing over eastern CO/western KS. These two features will combine to create a warm and windy day for the forecast area. To preface, this won't be the windiest day we have seen in recent weeks, but the wind combined with substantial dry air will make for a critical fire weather day. Winds at H500 and 700 are not nearly as impressive as in recent weeks, though they will suffice to bring strong winds across the northwestern two- thirds of the forecast area this afternoon. The main wind max of around 50 to 60 KT at H500 should begin to cross the southwestern TX Panhandle around noon and spread east/southeastward through 0Z. This area looks most favorable for the highest and most prolonged winds, therefore, we went with a Wind Advisory beginning at 18Z for the southwestern TX Panhandle counties. Winds should taper by 0Z, however, H850 looks to stay perturbed through the night, thereby keeping winds elevated through tomorrow morning. Moisture recovery has been extremely slow on the Caprock overnight after a day where many locations saw min RH values fall into the single digits. With the strong westerly downslope winds this afternoon, expect another extremely dry afternoon. Patchy blowing dust will be possible. .LONG TERM... Another morning with few changes to the long term portion of the forecast. Evolution of the upper levels this week remains similar for a number of runs in row. Zonal flow will transition to a more amplified western ridge/eastern trough pattern followed by the ridge moving eastward across the Plains states. Finally, an upper level trough on the back side of the ridge will drop southward through the intermountain west, closing off over Arizona or southern California before moving further southward into northwestern Mexico. The sensible weather for the period will favor warm and breezy conditions Tuesday and Wednesday. A modest cold front will move through the forecast area Wednesday night with highs being knocked back into the 60s for Thursday. That cool down will be brief as the movement of the ridge overhead brings warm temperatures back as well as some breezy southwest winds. Finally, as the western trough cuts off another trough will move eastward across the US/Canada border driving a cold front southward into the southern Plains. Temperatures should finally return to seasonal norms at that point. Previous model runs had painted some light precipitation with the approaching trough, but now that the bulk of the energy is being kept well to our west that should minimize precip chances for Sunday to the point of removing the mention that had been in the forecast. && .FIRE WEATHER... Strong westerly winds between 25-35 mph and gusts up to 45 will combine with RH values falling into the lower teens to create Red Flag conditions across all but the far southeastern Rolling Plains. Winds are expected to increase across the southwestern TX Panhandle around noon and spread east/southeastward throughout the afternoon. Fuels are extremely dry across the region, adding to the fire danger. In addition, afternoon temperatures will be extremely warm...20 to 25 degrees above normal. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 6 PM CST this evening for TXZ021>042. Wind Advisory from noon today to 6 PM CST this evening for TXZ021>023-027. && 74/07
Hazardous weather outlook, Feb 6, 3:21 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 321 AM CST MON FEB 6 2017 TXZ021>044-070930- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 321 AM CST MON FEB 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY HAS BEEN ISSUED FOR 30 TO 35 MPH ACROSS THE EXTREME SOUTHWESTERN PANHANDLE THIS AFTERNOON. DUE THE EXPECTATION OF CRITICAL FIRE WEATHER CONDITIONS DEVELOPING THIS AFTERNOON...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF THE SOUTH PLAINS AREA EXCEPT FOR THE FAR SOUTHERN ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:20 AM CST | Wind Advisory | LUB | Bailey, Castro, Parmer, Swisher | 15 hr |
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.